PDA

View Full Version : High Blood Pressure Meds



WantItGone
03-06-2008, 04:28 PM
I don't know if I'm posting this topic in the right Forum. I apologize if I'm not. :) I wanted to know if anyone has experienced insomnia and rapid heart beats while being on high blood pressure medication. The med I was prescribed is Maxzide (I believe the generic term is Triamterene). Since taking it, I have not slept at all! I am one of those people who loves 2 sleep. Love!! I only need 8 hours but those whole 8 hours are just yummy. Lol. Anywho, since Monday night, I haven't slept all through the night at all. Last night I could actually hear my heart beating extremely fast. I didn't take the medication today because I am seriously not losing sleep tonight. I contacted my doctor a little too late this afternoon to discuss what's going on and haven't heard back. I'm just wondering if anyone else has experienced similiar side effects. I know irregular/fast heartbeat is a side effect but not sleep loss. I'm also wondering if my symptoms are due to other meds that I'm taking (methotrexate, plaquenil, flexerill, and darvocet). This is irritating. Thanks guys for any help you can offer.

Faith
03-09-2008, 12:36 AM
Hey WantItGone,

My only experience with rapid heartbeat and little sleep was when my thyroid meds were too high. Once checked and lowered, the rapid heart beats stopped. It did not relate to the high blood pressure meds that I take. I would talk to you dr and switch high blood pressure meds or ask doctor for an EKG.

My rhuemy suggested Lisinopril due to the Lupus, since it protects against high blood pressure and also protects your kidneys at the same time. Basically it's extra protection for two organs and it is generic so it's much cheaper!!! I hope this helps. If you feel it might be a med conflict, check out the PDR online and subscribe. Then enter all your meds and it will tell you if there is a conflict.

Keep us updated and talk to you soon.

Take care,

Faith 8)

sits_inthe_corner
03-09-2008, 01:52 AM
WantItGone

I was on a diaretic for my high blood pressure. I have since stopped taking it because my bp is fine. But my doc warned me about those symptoms you are having....by all means go back to the doc and get the dose adjusted or perhaps they will try you on a different med.

If the doctor is not available to see you speak to their nurse on the phone and explain what is happening and tell them you want to stop taking the med until the doc gets you straighten out. See what they say to that.

It should be okay, but dont do it till you speak to someone...you could even speak to the pharmasist about it. Make sure you do get into your doctor's though...hope you are feeling better.

WantItGone
03-10-2008, 08:37 AM
Hey WantItGone,

My only experience with rapid heartbeat and little sleep was when my thyroid meds were too high. Once checked and lowered, the rapid heart beats stopped. It did not relate to the high blood pressure meds that I take. I would talk to you dr and switch high blood pressure meds or ask doctor for an EKG.

My rhuemy suggested Lisinopril due to the Lupus, since it protects against high blood pressure and also protects your kidneys at the same time. Basically it's extra protection for two organs and it is generic so it's much cheaper!!! I hope this helps. If you feel it might be a med conflict, check out the PDR online and subscribe. Then enter all your meds and it will tell you if there is a conflict.

Keep us updated and talk to you soon.

Take care,

Faith 8)

Thanks faith. I'll do just that. My mother and brother take Lisinopril so I'll ask my doctor to switch me. I'm certain my lack of sleep was due to the pills. I stopped taking them Thursday and i've slept very well since then. Thanks again!

Missy
03-10-2008, 05:21 PM
I'm on Lisinopril, too, and have found it very succesful for kidneys.

Good luck!

WantItGone
03-11-2008, 06:36 PM
WantItGone

I was on a diaretic for my high blood pressure. I have since stopped taking it because my bp is fine. But my doc warned me about those symptoms you are having....by all means go back to the doc and get the dose adjusted or perhaps they will try you on a different med.

If the doctor is not available to see you speak to their nurse on the phone and explain what is happening and tell them you want to stop taking the med until the doc gets you straighten out. See what they say to that.

It should be okay, but dont do it till you speak to someone...you could even speak to the pharmasist about it. Make sure you do get into your doctor's though...hope you are feeling better.

Thank you for your response! I've since stopped taking it and my blood pressure stays in the 150's/110's range. I don't think I took it long enough to lower my bp. I just cant go without sleep. I have an appt w/my rheumatologist (who I trust and respect tons more than my primary physician) so I'll talk with her. Thanks again! And. . . I hope and pray that you're feeling well and in good spirits. Lupus can surely get u down! :)

WantItGone
03-11-2008, 06:37 PM
I'm on Lisinopril, too, and have found it very succesful for kidneys.

Good luck!

Thanks Missy! I think I'll probably end up taking Lisinopril as well. Hope all is well w/u!

Faith
03-15-2008, 01:29 AM
Hello ladies,

Anyone taking another med besides Lisinopril who may have diabetes?

I recently went in for an A1C which has been under control with herbs and a low carb diet. Since beginning Lisinopril in the last 30 days, my blood sugars have risen dramatically :oops: . I googled it and found out that this is typical of Lisinopril and Diabetes.

Anyone with diabetes on another low blood pressure med that doesn't raise sugar levels? I appreciate any feedback.

Take care,

Faith 8)

sits_inthe_corner
03-15-2008, 02:59 AM
Faith

I think you should start a seperat post for that question. It's important and might get lost in the shuffle. I'm not currently on any BP meds...just having it monitored...:D she says I'm "concerning" but just at a boarderline level...ROFL that seems to be the story of my life.

Faith
03-16-2008, 11:54 PM
Hi Sits,

Thank you for the suggestion. Talked with my Mom who is also diabetic and just recently placed on Lisinopril. Her blood sugars rose also; though her kidneys are only working at 38%. She was told the Lisinopril would protect her kidneys from further damage.

I am going to cut my carbs in order to stay on Lisinopril and keep blood sugars low.

I hear you about the "concerning" but I would say, "what are we going to do about it?" Some issues need to be addressed and according to my rhuemy, high blood pressure is a big one for Lupus.

Take care,

Faith 8)